Discussions By Condition: I cannot get a diagnosis.

Chronic Nausea please help!

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: kesaiserris
  • April 2, 2010
  • 11:21 AM

I have always had some issues with constipation, really all the women in my family do and during my menstrual cycle that turns to diarrhea usually. My mom has GERD and has had her gallbladder removed but she has a much worse diet than me and is obese while I am a healthy weight. I have Epilepsy (absence seizures with secondary generalization) and do take medicine for it Ergenyl *****d and Keppra. I am prone to Ovarian cysts. Thyroid problems run rampant in my family both sides both hyper and hypo, according to the new stats I have hypothyroidism but am not being treated for it. As far as I know no one has ever had an ulcer. My grandfather died of Esophageal Cancer but he used chewing tobacco. I do not smoke, drink, or do recreational drugs.

Gradually over the course of 2 years or so (following pregnancy) I've experienced nausea, the nausea occurs all day long and is mild to severe w/out vomiting (unless I have a stomach bug). The only thing that helps is ice or Popsicles my stomach has to be practically frozen before I feel any relief at all and honestly I've started sitting around in my underwear with the windows open to let in cold air just to feel relief. I am also more prone to stomach viruses now than before the baby despite washing my hands very thoroughly and a few weeks ago I had a bug that lasted for 5 days. I didn't vomit but I had very bad diarrhea, I went 12 times between a time period of 8 am and 12 pm at my worst, all liquid, explosive, I even had some rectal leakage which I have never had, I had a mild fever of 100.5 or so. During the virus I experienced extreme abdominal pain, a tearing pain and there were periods I could not even move and just lay still screaming. I did not go to the doctor because it was Sunday and the next day I felt better. I've also started to experience some heartburn, though I don't experience it too often and often on an empty stomach or with beef products. I really don't have gas often surprisingly little and have slight bloating.

In the last week I've found that I feel unclean even after bathing, I just feel like I have a film on me though I have not noticed a smell. My periods have gotten heavier in the past year, sometimes so heavy I don't leave the house (my mom is experiencing the same thing actually and for her they've gotten so bad she has become EXTREMELY anemic). My periods last 7 days normally but I've noticed sometimes they last longer. My Epilepsy is really not under control yet. I used to be so active but now I feel so awful and I've started to sleep a lot up from my old 8 hours to 12-13 hours. I feel hungry constantly but I am not really putting on any weight or anything and have lost a little but an inconsequential amount. Any clue what could be wrong? I don't want to be nauseous anymore!

Reply Flag this Discussion

3 Replies:

  • Drugs for Epilepsy are notorious for causing liver problems and from what I can see online Keppra is one of them. You may have been taking this for some time without problems, but liver troubles take time to develop. Nausea is typical of a distressed liver. Have you had your liver enzymes measured lately? There is a polyunsaturated form of Lecithin called PPC (Polyenylphosphatidylcholine), brand names "PhosChol" and "HepatoPro" which have been shown to be a very powerful liver protectant, working even against alcohol and carbon tetrachloride poisoning. Please google around on PPC and print out some information on it... Go to your doctor and tell him/her you need a liver panel (blood work) and show him the info on the PPC. I hope this helps... Good Luck and GodSpeed
    synesthesia 87 Replies Flag this Response
  • Thank you for your response. I have not been on Epilepsy meds that long maybe a year and the Keppra is a new addition perhaps weeks old can it wreck havoc so soon? I started on Lamictal in the beginning but developed a rash and my doctor took me off of that (according to protocol) and placed me on the Ergenyl *****d (I don't know the English but its a white pill that can be broken in half). My stomach has been bad for two years though (admittedly the medicine seems to be making it worse) prior to the Epilepsy meds I didn't take medication except midol sometimes for periods but then not even once a month maybe once every 3-4 months 2 tablets on the second day and that was it. I have never required much medicine. My doctor is upping my doses trying to get my seizures under control b/c they are getting quite bad. I have them every single day both absence and physical and have had as many as 17 in a row with only seconds between them. I don't really know what to do. I have received routine blood work and I am not totally sure what that covers but aside from my thyroid I was fine.
    Anonymous 42,789 Replies Flag this Response
  • Hmmmm a few things you mentioned remind me of some symptoms I have. Such as the heartburn the really bad abdominal pain. Also I have problems with the restroom thing as well use to have constipation then it switched over to diarrhea all the time except I am not a woman. First thing the heartburn and abdominal pain could be related to ulcers. I have both GERDS and uclers. Ulcers are horrid especially when they are bleeding. Then again you had a virus at the same time so I cannot say for sure. It could have likely been stomach flu or something of that nature but anyhow something worth asking a doctor about. Also the restroom thing I never got a diagnosis with but know someone with similiar and they have IBS(Irritable Bowel Syndrome). Might possibly check into that as well. Anyhow I hope you get to feeling better and wish you the best. In the meantime of waiting for a doctor appointment all I can suggest is watching out for spicy and greasy foods if possible and get some OTC antiacids.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?